MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4158060S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the physician attempted to inflate the 8x6 80cm powerflex extreme balloon catheter (bc), it didn¿t fully inflate during initial inflation as the contrast just kept coming out.It happened inside the patient.There was no reported patient injury.The procedure was completed using another cordis balloon.Therefore, the powerflex balloon catheter was removed from the patient, inspected and tossed.The device was stored as per the labeling.The device was prepped per the instructions for use (ifu).The leakage saw under fluoroscopy.The leakage was from the balloon.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following have been updated accordingly.When the physician attempted to inflate the 8 x 6 x 80cm powerflex extreme balloon catheter (bc), it didn¿t fully inflate during initial inflation as the contrast just kept coming out.It happened inside the patient and the leakage from the balloon was noted under fluoroscopy.There was no reported patient injury.The procedure was completed using another cordis balloon.Therefore, the powerflex balloon catheter was removed from the patient, inspected and tossed.The device was stored as per the labeling.The device was prepped per the instructions for use (ifu).The product was not returned for analysis.A product history record (phr) review of lot 82166114 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.It is likely the catheter encountered a sharp object, for example calcium, which may have damaged/punctured the area.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X6 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9291721
Report Number9616099-2019-03341
Device Sequence Number14065617
Product Code LIT
UDI-Device Identifier20705032001974
UDI-Public20705032001974
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number4158060S
Device Lot Number82166114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- BALLOON CATHETER